Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Options

St Johns Worts

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Has anyone had any experience with this? Or know much about it?

I ordered some online when I was going through a rough patch a few weeks ago. I've been taking them for 2 weeks now but the dose is much higher than what they sell in Holland and Barretts. I'm really happy at the moment but thats probably due to things going well right now. I don't know if they're having an effect on me or not because I'm usually a happy person, its just been a stressful 6 months.

Comments

  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    LOL .. you must be the very first person to post about being happy.. :)

    But to answer your question .. isn't the answer to stop taking them and see if you're still happy?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    My mood was up and down all the time over a period of a couple of months which is why I bought them. I just wanted soething to balance me and that is how I feel now. But life is good at the moment anyway. And apparently they take 2-4 weeks to kick in.


    I also just want peoples experiences/knowledge too btw :p Not advice on what I should do.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    lipsy wrote: »
    I also just want peoples experiences/knowledge too btw :p Not advice on what I should do.

    alight little miss specific ... took them about 3 times, first time felt little spaced out 2nd and 3rd times no effect .. figured I'd become immune to their effect not taken them since .. :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    xsazx wrote: »
    I've started taking them (have been for the past week) as looking at the option before attempting to talk to mum about it as thats going to get me no where and been v. depressed for a while now, havent noticed a different so far but havent been taking them long enough yet. My bro was put on them when he was 9/10 and they seemed to help him, think it depends very much on the individual and how severe the symptoms are.

    They're only for very mild depression. If you are more than that then it might be worth going to the Docs if in a couple of weeks if there hasn't been any improvement.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    be careful if you're on the pill, st john's wort interacts with certain meds.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    katralla wrote: »
    be careful if you're on the pill, st john's wort interacts with certain meds.

    :yes: my friends a doctor and he says St Johns Wort is a nightmare for reacting badly with other drugs (especially the pill)

    If your on any medication i would speak with your GP first, hopefully he will put you straight with things.

    Glad your feeling good though :D Just in time for New York :thumb:
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    that sounds awful. HUGS. You should make yourself an appointment- can u get yourself to your docs?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    My doctor wouldn't allow me to have St Johns Wort... Something to do with my kidney I think... Think it can cause high BP or something... Not sure. :chin:
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I didn't think they worked when I tried them, made me a tad dizzy from what I can remember. It may take a few weeks before they kick in. I'd talk to your GP or Pharmacist because St.Johns Wart causes other drugs to metabolise quickly so I'd avoid it if your on the pill, like already said.

    I will look in my herbal remedy book and see what else there is.

    EDIT: Have you looked in to taking 5-HTP? or trying Kava, not sure if Kava is banned though.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I'm not sure what to do because the dose I'm taking is 1000mg a day and Holland and Baretts only sell like.. 350mg i think. I also take the pill..


    Maybe I will stop because although I feel great, I was never really depressed. I was a bit irritable though and sometimes moody but as I said things were stressful.


    Makoto, let me know if your book says anything.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Might sound slightly silly, but have you tried NHS Direct to see if they have anything on this?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Well no I'm not really worried about anything. I was looking for peoples experiences more than anything.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    You should double check with St Johns Wort and the pill, it's ringing alarm bells in my head about an interaction that reduces the reliability of the pill but I can't remember exactly.

    To your original question, my dad took it and as part of lots of other stuff it helped him.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    .
Sign In or Register to comment.